Asymptotic and Bayesian Confidence Intervals for Sharpe Style Weights
AbstractSharpe style regression has become a widespread analytic tool in the financial community. The style regression allows one to investigate such interesting issues as style composition, style sensitivity, and style change over time. All previous methods to obtain the distribution and confidence intervals of the style coefficients are statistically valid only in the special case in which none of the true style weights are zero or one. In practice it is quite plausible to have zero or one for the values of some style weights. In this paper we apply new results of Andrews (1997a, 1999) and develop a comparable Bayesian method to obtain statistically valid distributions and confidence intervals regardless of the true values of style weights.
Download InfoIf you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
Bibliographic InfoPaper provided by Department of Economics, UC San Diego in its series University of California at San Diego, Economics Working Paper Series with number qt5h98h28m.
Date of creation: 01 Oct 2000
Date of revision:
Contact details of provider:
Postal: 9500 Gilman Drive, La Jolla, CA 92093-0508
Phone: (858) 534-3383
Fax: (858) 534-7040
Web page: http://www.escholarship.org/repec/ucsdecon/
More information through EDIRC
Sharpe style regression; non-negativity; linear-quadratic optimization; prior density; bayesian highest posterior density interval;
Other versions of this item:
- Tae-Hwan Kim, 2005. "Asymptotic and Bayesian Confidence Intervals for Sharpe-Style Weights," Journal of Financial Econometrics, Society for Financial Econometrics, vol. 3(3), pages 315-343.
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Geweke, John, 1986. "Exact Inference in the Inequality Constrained Normal Linear Regression Model," Journal of Applied Econometrics, John Wiley & Sons, Ltd., vol. 1(2), pages 127-41, April.
- William N. Goetzmann & Stephen J. Brown, 1998.
"Mutual Fund Styles,"
Yale School of Management Working Papers
ysm40, Yale School of Management.
- Fung, William & Hsieh, David A, 1997. "Empirical Characteristics of Dynamic Trading Strategies: The Case of Hedge Funds," Review of Financial Studies, Society for Financial Studies, vol. 10(2), pages 275-302.
- Donald W. K. Andrews, 1999. "Estimation When a Parameter Is on a Boundary," Econometrica, Econometric Society, vol. 67(6), pages 1341-1384, November.
- Kloek, Tuen & van Dijk, Herman K, 1978. "Bayesian Estimates of Equation System Parameters: An Application of Integration by Monte Carlo," Econometrica, Econometric Society, vol. 46(1), pages 1-19, January.
- Donald W.K. Andrews, 1997. "Estimation When a Parameter Is on a Boundary: Theory and Applications," Cowles Foundation Discussion Papers 1153, Cowles Foundation for Research in Economics, Yale University.
- Donald W. K. Andrews, 2000. "Inconsistency of the Bootstrap when a Parameter Is on the Boundary of the Parameter Space," Econometrica, Econometric Society, vol. 68(2), pages 399-406, March.
- D. N. Graham, 1961. "Discussion," Canadian Journal of Agricultural Economics/Revue canadienne d'agroeconomie, Canadian Agricultural Economics Society/Societe canadienne d'agroeconomie, vol. 9(1), pages 54-55, 03.
- Roon, F.A. de & Nijman, T.E. & Horst, J.R. ter, 2000.
"Evaluating Style Analysis,"
2000-64, Tilburg University, Center for Economic Research.
- Horst, J.R. ter & Nijman, T.E. & Roon, F.A. de, 2004. "Evaluating style analysis," Open Access publications from Tilburg University urn:nbn:nl:ui:12-123840, Tilburg University.
- de Roon, Frans & Nijman, Theo E & ter Horst, Jenke, 2002. "Evaluating Style Analysis," CEPR Discussion Papers 3181, C.E.P.R. Discussion Papers.
- Laurens Swinkels & Pieter Van Der Sluis, 2006.
"Return-based style analysis with time-varying exposures,"
The European Journal of Finance,
Taylor & Francis Journals, vol. 12(6-7), pages 529-552.
- Laurens Swinkels, Pieter Jelle VanDerSluis, 2001. "Return-based Style Analysis with Time-varying Exposures," Computing in Economics and Finance 2001 125, Society for Computational Economics.
- Swinkels, L.A.P. & Sluis, P.J. van der, 2001. "Return-Based Style Analysis with Time-Varying Exposures," Discussion Paper 2001-96, Tilburg University, Center for Economic Research.
- Lorenzo Camponovo & Olivier Scaillet & Fabio Trojani, 2006.
Swiss Finance Institute Research Paper Series
06-33, Swiss Finance Institute.
- G. Christodoulakis & E. Mamatzakis, 2010.
"Return attribution analysis of the UK insurance portfolios,"
Annals of Finance,
Springer, vol. 6(3), pages 405-420, July.
- emmanuel, mamatzakis & george, christodoulakis, 2010. "Return Attribution Analysis of the UK Insurance Portfolios," MPRA Paper 22516, University Library of Munich, Germany.
- Alessandro Bucciol & Raffaele Miniaci, 2006.
"Optimal Asset Allocation Based on Utility Maximization in the Presence of Market Frictions,"
ubs0605, University of Brescia, Department of Economics.
- Alessandro Bucciol & Raffaele Miniaci, 2006. "Optimal asset allocation based on utility maximization in the presence of market frictions," "Marco Fanno" Working Papers 0012, Dipartimento di Scienze Economiche "Marco Fanno".
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Lisa Schiff).
If references are entirely missing, you can add them using this form.